MAUDE Adverse Event Report: LIVANOVA USA, INC TUBING, PUMP, CARDIOPULMONARY BYPASS; SMARXT TUBING AND CONNECTORS

LIVANOVA USA, INC TUBING, PUMP, CARDIOPULMONARY BYPASS; SMARXT TUBING AND CONNECTORS
Catalog Number 046006101
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Livanova usa inc manufactures the convenience pack (b)(4).The incident occurred in (b)(6), united states.The involved device has been requested for return to sorin (b)(4) for investigation.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.The present mfr report number was submitted on february 04, 2020 as mfr report number 1718850-2020-00003 initial report.The first and second acks were successfully processed (coreid: (b)(4)).The third ack failed as it contained the error message that there was duplicate report.Investigation confirmed that the report number 1718850-2020-00003 was indeed a duplicate due to an error while creating an importer report number.To avoid reoccurrence, the relevant personal has been retrained on the procedure for importer report submission and the present report has been submitted with a different mfr report number (1718850-2020-00015 initial report).
 
Event or Problem Description
Livanova usa inc has been informed that, during a procedure, the medical team identified that tubing of the delnido cardioplegia circuit were swapped with the respect to the technical drawing.This caused the patient to receive the incorrect amount of cardioplegia dose.There is no report of any patient injury.
 
Additional Manufacturer Narrative
H.10: defective circuit was not available for investigation.However, photographic evidences were provided by the customer confirming the reported issue.Investigation suggested the most probable root cause of the misassembly was that the process for assembling is not clearly documented and susceptible to misassembly.No other similar complaint was received for the claimed product lot.Despite the frequency of this type of event is low, to prevent further re-occurrence, the manufacturing standard procedure will be updated to better clarify the assembly steps and manufacturing personnel will be trained on the new revision.In addition, 100% inspection by independent operator will be included in final in-process steps.The present mfr report number was submitted on april 09, 2020 as mfr report number 1718850-2020-00003 follow up 1 report.The first and second acks were successfully processed (coreid: (b)(6)).The third ack failed as it contained the error message that there was duplicate report.Investigation confirmed that the report number 1718850-2020-00003 was indeed a duplicate due to an error while creating an importer report number.To avoid reoccurrence, the relevant personal has been retrained on the procedure for importer report submission and the present report has been submitted with a different mfr report number (1718850-2020-00016 follow up 1 report).

Brand Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Common Device Name
SMARXT TUBING AND CONNECTORS
Manufacturer (Section D)
LIVANOVA USA, INC
14401 w.65th way
arvada, co
MDR Report Key9989287
Report Number1718850-2020-00016
Device Sequence Number3836699
Product Code DWE
UDI-Device Identifier00803622138218
UDI-Public(01)00803622138218(240)046006101(17)211031(10)1928800045
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number046006101
Device Lot Number1928800045
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer03/12/2020
Initial Report FDA Received Date04/23/2020
Supplement Report FDA Received Date06/16/2020
Patient Sequence Number1